more effexor questions

This section is for discussions with other women who have probably been through the same signs/symptoms that you may be experiencing. Please note, we cannot offer medical advice and encourage members to discuss their concerns with their doctors. New members, come on in and introduce yourself!
akemt
Registered User
Posts: 4961
Joined: Sun Feb 09, 2003 07:35 pm

Re : more effexor questions

Postby akemt » Fri Mar 03, 2006 07:52 pm

I'm on effexor and you're scaring me now! LOL I too pay about $25/month for it. Hopefully it is true that generic brands are coming out if that is the case. But, be sure you speak to your doctor/pharmacist about the specifics of each one because generic brands can have different side-effects, etc.

I've never tried to wean off of it - I only found it less than a year ago and I've had my anxiety/depression since high school. But, for me, none of the other medications ever worked and I actually gave up on meds after about a year of max'ing out on a number of drugs to no avail. My doctor started me on effexor last summer/fall because it works a bit differently than the other drugs on the market. It is the only drug I've ever taken that has made any difference (but, I hear I am a rare case - like usual).

I would definately speak with your doctor about this decision, no matter which way you are leaning.

Best of luck,

missgamecock
Registered User
Posts: 6064
Joined: Fri May 30, 2003 06:34 pm

Re : more effexor questions

Postby missgamecock » Fri Mar 03, 2006 05:00 pm

I do I have to say that my original plan was to do what my ob told me to do. That was to start taking it every other day when I was ready in a couple of months because I was already cutting the pills in half. Insurance only paid for 100mg tablets and they are scored. $20 copay each month. But I was really upset at the conatation that I was a depressed chickie and that was why I was in er for pelvic pain. Which was absolutely not the case. The pain is real the depression has been gone for months. Now that I think about it, it was probably a combination of being on a lot of meds for bp for so long, being taken off of those bp meds cold turkey by my ob, the stress and stuff from an emergency delivery and after delivery complications. I personally think now that perhaps maybe my ob was to quick to medicate instead of maybe waiting it out a couple of weeks till everything calmed down. So when I got the ER report back, I decided I didn't need them anymore (I had been asking my ob for months if it was ok to stop taking them but he kept saying you needed to stay on them at least 6 months??) The day I got the ER report back was the last day that I ever took one. I thought that I would skip a day like he suggested. But one day turned into another. A week went by then two. I really didn't see any difference. I do have to say I lose my patience more easily, but I am not a patient person to begin with. Another reason for me to quit is I am sick and tired of being on meds for the last year for one thing or another. It is my hope that I'll be able to drop the Ziac and Provera soon too.

jen44
Registered User
Posts: 765
Joined: Wed Jul 27, 2005 00:25 am

Re : more effexor questions

Postby jen44 » Fri Mar 03, 2006 02:56 pm

Hi Jen

I'm currently taking Effexor and I did hear something in the news recently about how the patent is expiring on it and generic brands are now being produced, but don't quote me on that.

I have gotten off Effexor once before. I was on it for a year post-partum and I have so say, it was pure H*LL -- but every person reacts differently. I dropped from 75 mg to 35 mg without a lot of problems but it's the last 35 mg that was hard to take. The withdrawal symptoms for me were head shocks, nausea, headaches, dizziness. Really bad. It took me three months to get off it completely and I swore I would never touch the stuff again but I relapsed three months later and here I am on it again. If you are taking the XR capsules, you can slowly wean off it by pouring more of the granules out each day (I did check this was OK by my doctor but you should check with yours too) and that really made the transition easier. The symptoms aren't that bad if you go slowly. And I've also heard that if you get a few weeks worth of Prozac while coming off the effexor that it really helps with the withdrawal and gets you over the hump quicker.

Good luck, I know what you are going through!!!

molly419
Registered User
Posts: 990
Joined: Thu Feb 03, 2005 07:19 pm

Re : more effexor questions

Postby molly419 » Fri Mar 03, 2006 02:00 pm

Hi Jen,

Like Sabrina, I was on Zoloft 50mg for a 9 months then dropped to 25mg for 4 months, and quit "cold turkey." I also had no side effects being on Zoloft or taking myself off it. BUT, there can be serious risk and side effects of taking yourself off anti-depressent medication without seeing your doctor first! I have friends who have had a bear of a time getting off of their anti-depresent, but they were on higher doses for longer amount of time than I was.

I went off due to the $15 a month co-pay( I know,I shouldn't be complaining) and also for personal choices. If you feel strongly about going off, then I do encourage you to explore options. On the other hand, if your "not quite ready" don't do it, till your ready to commit. I jumped the gun about 3 months ago, took myself off for two weeks. Decided I had to go back on, and that was *!

I hope you find some answers!

missgamecock
Registered User
Posts: 6064
Joined: Fri May 30, 2003 06:34 pm

Re : more effexor questions

Postby missgamecock » Fri Mar 03, 2006 01:46 pm

Sorry no help here. I was on 50mg of Zoloft a day and quit cold turkey with absolutely no problems. It wasn't suggested that I do that by my doc, but I did it anyway. Good luck!

jenandtheboys
Registered User
Posts: 1245
Joined: Mon Jan 17, 2005 05:48 pm

more effexor questions

Postby jenandtheboys » Fri Mar 03, 2006 01:38 pm

Ok, ladies.........if you are taking or have ever taken Effexor, I need advice. I got a note from the provider that handles the prescription part of my health insurance saying: "the following medications are no longer on our preferred list and therefore will be much more expensive, etc" blah blah blah, you get the idea.

Help! Up until now, my part to pay after insurance has been $25 a month. That's manageable, but I still don't know (find out today) how much it will now cost on the non-preferred rate. Is there a generic form that you know of? Have any of you ever switched from Effexor to any other antidepressant meds, and how was that? I hate the thought of a difficult transition, and of having to go back in to my doc and try to get a new prescription, etc. I might just like to try to wean off of it altogether, but have heard that doing that can be tough also! GRRRRR! I hate insurance companies (no offense meant to anyone). [:(!]


Return to “Ask the Experienced”

Who is online

Users browsing this forum: No registered users and 21 guests